MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the product was not returned for analysis.Product history and batch records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that following a cataract extraction with an intraocular lens (iol) implant procedure, there was no specific refraction issue.The patient's visual acuity was poor.The physician suggested to watch the patient's progress, but the replacement surgery was proceeded because the patient's status was not improved.Additional information was requested.
 
Additional Manufacturer Narrative
Product evaluation: the lens was returned for evaluation.Solution is dried on the lens.The lens has been cut into four pieces, typical of insertion and removal from the eye.Scratches and marks are observed on the lens.A power and resolution test could not be performed due to extensive damage to the lens.Product history records were reviewed and the documentation indicated the product met release criteria.The root cause for the reported events could not be determined.A malfunction has not been indicated or information provided that the lens was the cause of the event.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was provided that the iol was exchanged for the same model iol but a difference of 1d power.Had this information been received earlier, this event would not have been reported.

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11870783
Report Number1119421-2021-01082
Device Sequence Number19637209
Product Code MFK
UDI-Device Identifier00380652357623
UDI-Public00380652357623
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.145
Device Lot Number12757304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2021
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;